allopurinol and acetaminophen

Drug Interactions

 

allopurinol and acetaminophen

Is there an interaction between Allopurinol and Acetaminophen [Tylenol]?

Allopurinol is a prescription medication known as a Xanthine Oxidase Inhibitor. It is used to prevent gout, prevent certain types of kidney stones and treat side effects from some cancer therapies by reduce the production of uric acid in the body. The most common side effects include rash, diarrhea and nausea. Be sure to contact your prescriber immediately if you develop a rash.

Acetaminophen (and the brand name Tylenol) is a nonprescription pain and fever reducer. It is typically well tolerated and has few side effects when used at appropriate doses.




There is no interaction that has been identified between allopurinol and acetaminophen. Occasional use would mostly likely be fine for most people. However, there is a chance that acetaminophen can increase uric acid levels. Before taking acetaminophen on a regular basis you may want to discuss the potential risks and benefits with your healthcare provider.

Always contact your doctor or pharmacist if you believe you may be having side effects from medications. Also be sure to discuss starting or stopping medications.

Comment Below! Because we’d like to hear your experience or further questions

Disclaimer

The pharmaceutical information on this site is provided as an information resource only, and is not to be used or relied on for any diagnostic or treatment purposes. This information is not intended to be patient education and should not be used as a substitute for professional diagnosis and treatment.
0 comments… add one

Leave a Comment